MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM
Model Number 1012625-19
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion located in the right subclavian vessel that was 100% stenosed.Resistance was noted when advancing the 9.0x19mmx80cm omni elite stent system in the introducer sheath.The device was removed.There was no reported adverse patient effect and no clinically significant delay in the procedure.The guiding sheath was replaced.And another omnilink elite stent was successfully implanted to complete the procedure.No additional information was provided.Returned device analysis noted the stent was dislodged from the balloon.It is possible that the stent dislodged during removal from the introducer sheath; however, the physician was not aware of that.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported difficult to advance/position could not be tested due to the condition of the returned device; however, the stent implant was noted to be dislodged from the balloon and moved distally on the stent delivery system (sds).A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported difficult to advance/position.Factors which may contribute to difficulty advancing the device in the introducer sheath include, but are not limited to, damage to the stent, damage to the guiding catheter, introducer sheath size selection or procedural technique (devices not properly supported or coaxially aligned).In this case, it may be possible that the inner diameter of the introducer sheath was smaller than the recommended diameter of 0.085 inches (2.15 mm) indicated on the omnilink elite product label.It should be noted that there is no specific industry definition of 6f guide catheter / introducer sheath dimensions or what it means to have a product that is 6f compatible.The only guidance the sheath producers have is to make the inner diameter larger than 2.00mm and smaller than 2.33mm.This contrasts with the convention for guiding catheters and introducer sheaths that have a clear definition of a maximum outer diameter of 2.0mm.The lack of clear industry guidance may be a contributing factor to why there is a broad range of inner diameters found in commercial introducer sheaths.It is possible the observed stent dislodgement may have occurred during insertion or removal of the device inside the sheath; however, this cannot be confirmed, as the physician did not recognize the stent dislodgement.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16678273
Report Number2024168-2023-03484
Device Sequence Number15047696
Product Code NIO
UDI-Device Identifier08717648179327
UDI-Public08717648179327
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number1012625-19
Device Catalogue Number1012625-19
Device Lot Number0031841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2023
Initial Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown